Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 267, NWS Austin/San Antonio, TX

June 26, 2007Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 26, 2007, 10:41 PM CDT for Burnet County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2007, 10:41 PM CDT (03:41 UTC)
Expired
Jun 26, 2007, 11:15 PM CDT
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 75 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 270341
SVREWX
TXC053-270415-
/O.NEW.KEWX.SV.W.0267.070627T0341Z-070627T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...BURNET...BERTRAM...

* UNTIL 1115 PM CDT

* AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF BURNET...AND
  MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL BURNET COUNTY AT 1100 PM CDT

LAT...LON 3076 9825 3073 9802 3099 9788 3100 9838

$$
2 follow-up statements
000 
WWUS54 KEWX 270402
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 PM CDT TUE JUN 26 2007

TXC053-270415-
/O.CON.KEWX.SV.W.0267.000000T0000Z-070627T0415Z/
BURNET TX-
1102 PM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BURNET COUNTY...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BURNET...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERTRAM BY 1115 PM CDT...

LAT...LON 3065 9825 3064 9812 3099 9788 3100 9838

$$
000 
WWUS54 KEWX 270413
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT TUE JUN 26 2007

TXC053-270422-
/O.EXP.KEWX.SV.W.0267.000000T0000Z-070627T0415Z/
BURNET TX-
1112 PM CDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY EXPIRES AT 1115
PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY WILL BE ALLOWED TO 
EXPIRE AS THE STORM HAS DECREASED IN INTENSITY.  HOWEVER SMALL HAIL 
AND GUSTY WINDS NEAR 30 MPH ARE STILL POSSIBLE WITH THESE STORMS. 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:54 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 26, 8:54 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 PM CDT TUE JUN 26 2007

.UPDATE...ADJUSTED OVERNIGHT POPS UP JUST A BIT OVER THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS...AND ADDED THE MENTION OF LOCALLY HEAVY
RAINFALL POSSIBLE. HAVE EXPANDED THE FLASH FLOOD WATCH IN COVERAGE
TO INCLUDE THE REMAINDER OF THE HILL COUNTRY. SIMILAR PICTURE TO
LAST NIGHT AS WE HAVE STRONG INFLOW INTO THE HILL
COUNTRY...INITIATING SHOWERS AND THUNDERSTORMS ALONG THE
ESCARPMENT THIS EVENING. ALSO. HAVE A BOUNDARY MOVING SOUTH...APPROACHING
OUR CWFA AT THIS TIME. WITH ALL OF THESE FACTORS COMBINED...THE
FLASH FLOOD WATCH WILL NOW BE IN EFFECT UNTIL 8 AM WEDNESDAY. AS
UNSTABLE AND TROPICAL AS THE AIRMASS IS...THE WATCH MAY NEED TO BE
EXTENDED ONCE AGAIN ON WEDNESDAY. NEW FORECAST PACKAGE AND FFA WILL BE OUT
SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 623 PM CDT TUE JUN 26 2007/

AVIATION...
A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL
TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A
WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH CENTRAL TX WILL
RESULT IN CONTINUED ISOLD-SCT SHRA/TSRA. CIGS AND VSBYS WILL BE
QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST SLY LOW LEVEL FLOW
WILL RESULT IN IFR-MVFR CIGS DEVELOPING BY 03Z-05Z AND CONTINUING
THRU ABOUT 16Z. OTHERWISE VFR CONDITIONS ARE LIKELY BETWEEN THE
CONVECTIVE ACTIVITY WITH SLY SFC WINDS AT 10 TO 20 KNOTS.

PREV DISCUSSION... /ISSUED 303 PM CDT TUE JUN 26 2007/

DISCUSSION...
THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
HAVE BEEN OCCURRING GENERALLY EAST OF HIGHWAY 281...MOVING
NORTHWARD. THIS ACTIVITY IS DIURNALLY DRIVEN AND WILL WANE AFTER
SUNSET. HAVE ALREADY RECONFIGURED THE FLASH FLOOD WATCH AND WILL
LET IT RIDE UNTIL MIDNIGHT.

THIS AFTERNOON THE MID LEVEL CIRCULATION CONTINUED TO BE NEARLY
STATIONARY OVER NORTHWEST TEXAS AND SOUTHEAST OKLAHOMA. THIS
FEATURE HAS BEEN BEHAVING LIKE A WEAK TROPICAL SYSTEM WITH HEAVY
CORE RAINS OCCURRING OVERNIGHT. ALL MODEL SOLUTIONS KEEP THE WEAK
CIRCULATION NEARLY STATIONARY THROUGH WEDNESDAY EVENING. THUS
EXPECT A REPEAT PERFORMANCE ON WEDNESDAY WITH ISOLATED TO
SCATTERED CONVECTION MAINLY ACROSS THE EASTERN HALF OF THE CWFA
WITH POCKETS OF LOCALLY HEAVY RAINFALL.

A DISPARITY IN MODEL SOLUTIONS OCCURS WEDNESDAY NIGHT AND
THURSDAY. BOTH THE NAM AND GFS SEEM TO DEPICT A VORT LOBE
ASSOCIATED WITH THE MID LEVEL LOW OVER NORTH TEXAS ROTATING
SOUTHEASTWARD ACROSS OUR CWFA. THIS FEATURE IS MUCH STRONGER ON
THE NAM SOLUTION...WITH THE NAM GENERATING VERY HIGH QPF WHICH
TOTALS IN EXCESS OF 10 INCHES...WEDNESDAY NIGHT THRU MIDDAY
THURSDAY. ALSO BOTH ALSO MODELS DEPICT A SFC BOUNDARY MOVING INTO
THE CWFA WHICH WOULD FINALLY PROVIDE A FOCUS FOR CONVECTION AND
TORRENTIAL RAINFALL. THIS BOUNDARY MAY BE THE RESULT OF A MCS
MOVING SOUTHWARD INTO OUR CWFA. THE NAM HAS DONE WELL THE PAST 2
WEEKS PICKING UP ON THESE WEAK MESOSCALE FEATURES...THUS THE POP
AND TEMP FCST FOR WEDNESDAY NIGHT AND THURSDAY WILL BE SKEWED
TOWARDS THE VERY WET NAM SOLUTION. WIDESPREAD FLASH FLOODING AND
MAIN STEM RIVER FLOODING WILL RESULT...IF THE NAM SOLUTION
VERIFIES.

A WEAKNESS/SHEAR AXIS WILL PERSIST ACROSS TEXAS THROUGH THE
WEEKEND. SO DIURNALLY DRIVEN ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE IN THE FCST. THE GFS DEVELOPS A WEAK MID LEVEL
CIRCULATION OVER SOUTH CENTRAL TEXAS ON MONDAY AND PERSISTS INTO
TUESDAY. THIS WOULD INCREASE RAIN CHANCES FOR MONDAY AND TUESDAY.
UNFORTUNATELY SOUTH CENTRAL TEXAS REMAINS ENTRENCHED IN A WET
WEATHER PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  90  72  85  72 /  50  50  80  60  40
AUSTIN BERGSTROM INTL AIRPORT  75  90  71  85  70 /  50  50  80  60  40
DEL RIO INTL AIRPORT           77  92  74  89  73 /  20  20  40  50  30
SAN ANTONIO INTL AIRPORT       76  90  73  85  72 /  40  30  80  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

03/01
Hazardous weather outlook, Jun 26, 9:10 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT TUE JUN 26 2007

TXZ171>173-183>194-202>209-217>225-228-271415-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
910 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY THROUGH 8 AM. A TROPICAL AIRMASS WILL CONTINUE
TO FEED INTO THE AREA AND AS STORM COMPLEXES MOVE SOUTHEASTWARD INTO THE
AREA OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH COULD
PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH
THURSDAY MORNING. THIS WILL LEAD TO AN ONGOING CHANCE FOR SHOWERS
AND THUNDERSTORMS THROUGH THIS TIME FRAME. SOME OF THE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING IN URBAN
AND OTHER FLOOD PRONE AREAS. ADDITIONAL FLASH FLOOD WATCHES MAY
BECOME NECESSARY THROUGH MIDWEEK. THE CHANCES FOR RAIN WILL BEGIN
TO LOWER THROUGH THE END OF THE WEEK WITH A MORE TYPICAL SUMMER
PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:15 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jun 26, 9:51 PM CDTFlash Flood WarningEWXBurnet3 hr
Jun 26, 10:22 PM CDTFlash Flood WarningEWXBlanco3 hr
Jun 26, 11:52 PM CDTFlash Flood WarningEWXWilliamson4 hr
Jun 26, 11:55 PM CDTFlash Flood WarningEWXBurnet5 hr
Jun 27, 12:33 AM CDTFlash Flood WarningEWXLlano4 hr
Jun 27, 1:32 AM CDTFlash Flood WarningEWXBlanco3 hr
Jun 27, 3:38 AM CDTSevere Thunderstorm WarningEWXVal Verde82 min
Jun 27, 4:01 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano4 hr
Jun 27, 4:29 AM CDTFlash Flood WarningEWXWilliamson6 hr
Jun 27, 4:36 AM CDTFlash Flood WarningEWXGillespie4 hr
Jun 27, 4:53 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde82 min
Jun 27, 5:21 AM CDTSevere Thunderstorm WarningEWXMaverick69 min
Jun 27, 6:00 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr4 hr
Jun 27, 6:09 AM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano6 hr
Jun 27, 6:35 AM CDTFlash Flood WarningEWXMedina, Uvalde4 hr
Jun 27, 6:39 AM CDTFlash Flood WarningEWXEdwards, Real4 hr
Jun 27, 7:15 AM CDTFlash Flood WarningEWXWilliamson5 hr
Jun 27, 12:14 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano, Travis, Williamson2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.